Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 302, NWS Austin/San Antonio, TX

July 5, 20075 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 9:15 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 9:15 AM CDT (14:15 UTC)
Expired
Jul 5, 2007, 12:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bastrop County, TX, Caldwell County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:30 AM CDTFLASH FLOOD1 E Hutto, TXHUTTO POLICE DEPARTMENT REPORTED THAT 1 3/4 INCHES OF RAIN FELL IN 15 MINUTES.
Jul 5, 11:17 AM CDTFLASH FLOODBastrop, TXSEVERAL ROADS CLOSED IN BASTROP CO. DUE TO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 051416
FFWEWX
TXC021-055-287-453-491-051715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...ELGIN...BASTROP...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LOCKHART...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEXINGTON...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...GRANGER...

* UNTIL 1215 PM CDT

* AT 908 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM HEAVY RAINS 9 MILES SOUTHEAST OF THRALL...OR ABOUT 12 MILES
  NORTHEAST OF ELGIN...MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COUPLAND...HUTTO...GRANGER DAM AND BARTLETT

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
      3057 9758

$$
2 follow-up statements
000 
WGUS74 KEWX 051552
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 AM CDT THU JUL 5 2007

TXC021-055-287-453-491-051715-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-CALDWELL TX-
1047 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
CALDWELL...BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS FROM LOCKHART TO ELGIN TO LEXINGTON AND THRALL.  
AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE 
PAST 3 HOURS. WITH THE RAINS CONTINUING TO TRACK ACROSS THE SAME 
AREAS, AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE BY 12 NOON.
ALL ACTIVITY IS NEARLY STATIONARY. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER 
CAN CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND 
PICKUPS. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
      3057 9758

$$
000 
WGUS74 KEWX 051706
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT THU JUL 5 2007

TXC021-055-287-453-491-051715-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-CALDWELL TX-
1200 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING EXPIRES AT 1215 PM CDT FOR 
CALDWELL...BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...

AT 1200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
DECREASING SHOWER ACTIVITY OVER THE WARNED COUNTIES. THEREFORE THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  RAINFALL TOTALS OF 
ONE TO THREE INCHES WERE REPORTED ACROSS BASTROP COUNTY...AND ALONG 
THE WILLIAMSON LEE COUNTY LINES...DURING THE MORNING HOURS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO 
FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES.



REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2973 9775 2979 9733 3068 9673 3086 9758
      3057 9758

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:46 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 5, 6:46 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT THU JUL 5 2007

.AVIATION...
UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE
I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK
IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC
AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS
ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS.
THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT
TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE
ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS.

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/

DISCUSSION...
WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE
THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST
OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE
GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING
ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE
SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY
MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR
AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR
AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY
MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT
FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE
REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE
UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT
RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY
MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH
SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP
CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS
ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET.  A DRIER MID
LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT
WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS
WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK
AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO
MORE SEASONAL TEMPERATURES AND POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  71  88  72  91 /  70  50  70  40  30
AUSTIN BERGSTROM INTL AIRPORT  84  70  88  70  90 /  70  50  70  40  30
DEL RIO INTL AIRPORT           92  73  92  73  91 /  30  50  40  40  30
SAN ANTONIO INTL AIRPORT       84  72  89  73  89 /  60  50  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 AM CDT THU JUL 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
524 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY
MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED
TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN
TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE
POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS
EXPECTED BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:26 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca4 hr
Jul 5, 9:24 AM CDTRiver Flood WarningEWXKarnes12 hr
Jul 5, 11:12 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.